MAUDE Adverse Event Report: COOK INC COPE MANDRIL WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC COPE MANDRIL WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G05183
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Event occurred sometime in (b)(6) 2019.Cath lab director.K171997.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported an unknown patient with tortuous anatomy required a cope mandril wire guide for an atherectomy.During the procedure in (b)(6) 2019, the user removed the wire guide through a catheter and discovered the end of the wire guide had "came undone".The user did not observe kinking of the wire guide.The procedure was completed with another unknown wire.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Event or Problem Description
There is no new patient or event information to report since the last medwatch report was submitted.
 
Additional Manufacturer Narrative
Description of event: it was reported an unknown patient with tortuous anatomy required a cope mandril wire guide for an atherectomy.During the procedure in (b)(6) 2019, the user removed the wire guide through a catheter and discovered the end of the wire guide had "came undone".The user did not observe kinking of the wire guide.The procedure was completed with another unknown wire.Investigation ¿ evaluation.A visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, the instructions for use, interview of personnel, manufacturing instructions, and quality control data.The customer returned pmg-18sp-60-cope to cook for investigation.Physical examination of the returned device showed: visual inspection results, one used device received.Distal position of coil exhibited coil elongation with weld ball missing.There is no evidence from device failure analysis that the complaint was manufactured out of specification.A review of the device history record found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: avoid manipulating or withdrawing the wire guide back through a metal needle or cannula.A sharp edge may scrape or shear material from the wire guide.Altering the tip¿s configuration or curve manually may damage the wire guide.There is a label attached to the wire guide holder/hoop with an image warning the user not to remove the wire guide through the needle.¿how supplied¿ upon removal from package, inspect the product to ensure no damage has occurred.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.Cook has concluded a component failure contributed to this failure mode.Per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
COPE MANDRIL WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key11870888
Report Number1820334-2021-01387
Device Sequence Number16938640
Product Code DQX
UDI-Device Identifier00827002051836
UDI-Public(01)00827002051836(17)211019(10)7310880
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/19/2021
Device Model NumberG05183
Device Catalogue NumberPMG-18SP-60-COPE
Device Lot Number7310880
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/03/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/18/2021
Supplement Date Received by Manufacturer01/04/2022
Initial Report FDA Received Date05/24/2021
Supplement Report FDA Received Date01/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/19/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CATHETER- MANUFACTURER UNKNOWN; CATHETER- MANUFACTURER UNKNOWN
Patient SexUnknown